MAUDE Adverse Event Report: COOPERSURGICAL, INC. UTERINE MANIPULATOR TIP W

COOPERSURGICAL, INC. UTERINE MANIPULATOR TIP W
Model Number UMW676
Health Effect - Clinical Code Rupture (2208)
Date of Event 03/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Coopersurgical inc.Is currently investigating the reported complaint condition.
 
Event or Problem Description
Per medwatch 5095205- patient was admitted for robotic laparoscopic fulguration with excision of lesion, small tip in the uterus at specific point in the procedure, the surgeon instructed the surgical tech to instill methylene blue into the dye port on the rumi.Robotic surgeries are often done in the dark and cooper surgical rumi ports have no differentiation.They look exactly the same with universal connectivity which caused the tech to choose wrong port.He tried to instill the dye when she met resistance, she escalated to the surgeon.The surgeon instructed her to try again, she met resistance the second time after which the assistant surgeon entered into the surgical arena, he attempted to instill the dye and it went into the uterine balloon causing it to rupture the uterus.A 3cm rent was noticed after deflating the rumi.It was noted at the time and subsequent to procedure that two ports do not differentiate in color or connectivity which lends itself to confusion during the procedure.Reference e-complaint number : (b)(4).1216677-2020-00167 uterine manipulator tip w umw676 (b)(4).
 
Event or Problem Description
Per medwatch 5095205- "patient was admitted for robotic laparoscopic fulguration with excision of lesion, small tip in the uterus at specific point in the procedure, the surgeon instructed the surgical tech to instill methylene blue into the dye port on the rumi.Robotic surgeries are often done in the dark and cooper surgical rumi ports have no differentiation.They look exactly the same with universal connectivity which caused the tech to choose wrong port.He tried to instill the dye when she met resistance, she escalated to the surgeon.The surgeon instructed het to try again, she met resistance the second time after which the assistant surgeon entered into the surgical arena, he attempted to instill the dye and it went into the uterine balloon causing it to rupture the uterus.A 3cm rent was noticed after deflating the rumi.It was noted at the time and subsequent to procedure that two ports do not differentiate in color or connectivity which lends itself to confusion during the procedure".Umw676 uterine manipulator tip w (b)(4).
 
Additional Manufacturer Narrative
Investigation initiated manufacturer's investigation no sample returned.Distribution history the complaint product was manufactured at csi.Manufacturing record review a review of the device history record could not be performed because the lot number was not provided.However, it should be noted at the time of manufacture records from each lot are thoroughly reviewed to ensure that products are released meeting all coopersurgical quality release specifications.Should the complaint product lot number be provided going forward, the device history record will be reviewed, and this complaint amended accordingly.Incoming inspection review incoming inspection record review not applicable to this product.Service history record service history not applicable for this product.Historical complaint review a review of the 2-year complaint history showed similar reported complaint conditions.Product receipt the complaint product has not been returned to coopersurgical.Visual evaluation of the complaint product could not be completed as the complaint product has not been returned to coopersurgical.If the product should be returned at a later date, it will be evaluated, and any findings will be appended to this investigation.Functional evaluation of the complaint product could not be completed as the complaint product has not been returned to coopersurgical.If the product should be returned at a later date, it will be evaluated, and any findings will be appended to this investigation.Root cause root cause not applicable as the complaint condition was not confirmed.Corrective actions corrective action is not applicable at this time, no further action is required as the complaint product was not returned for investigative analysis.No further action required at this time; complaint will be monitored for trending.Was the complaint confirmed? no.

Brand Name
UTERINE MANIPULATOR TIP W
Common Device Name
UTERINE MANIPULATOR TIP W
Manufacturer (Section D)
COOPERSURGICAL, INC.
75 corporate drive
trumbull CT 06611
Manufacturer (Section G)
COOPERSURGICAL, INC.
95 corporate drive
trumbull CT 06611
Manufacturer Contact
michael marone
50 corporate drive
trumbull, CT 06611
4752651665
MDR Report Key10357328
Report Number1216677-2020-00167
Device Sequence Number3551683
Product Code LKF
UDI-Device Identifier00888937001440
UDI-Public888937001440
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K932115
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUMW676
Device Catalogue NumberUMW676
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/20/2020
Supplement Date Received by Manufacturer07/20/2020
Initial Report FDA Received Date08/03/2020
Supplement Report FDA Received Date02/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown